Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

171 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Are dizzy spells a side effect of botox treatment?

Answered by
Dr.
Dr. Rakesh Madhyastha

Nephrologist

Practicing since :2009

Answered : 4361 Questions

default
Posted on Thu, 10 Sep 2015 in General Health
Question: I had botox three weeks ago for crows feet. I started having dizzy spells about a week ago. How long will this side effect last?
doctor
Answered by Dr. Rakesh Madhyastha 1 hour later
Brief Answer:
Not related to botox

Detailed Answer:
Hello

Thanks for the query

The dizzy spells what you are facing seems unrelated to the botox injection. In order to help you better I need a few more details from you

1. Is the dizzy spell more when you get up from lying down or sitting down position ?
2. Is it associated with ringing in the ear?
3. Did you get any cough or cold recently?
4. Are you on any medication right now?

Please get back to me , I am awaiting your reply

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Rakesh Madhyastha 20 hours later
Same thing happened a year ago when I had botox done and just assumed it had to be unrelated.
I have dizziness in bed upon waking. Plus dizziness in the sitting position. Feels like i have to catch myself when sitting. Also, woozy/faint while standing. The dizziness has slightly decreased upon waking in bed a couple days ago.
I have not recentley have had a cough or cold.
I take xanax during the day.
At night i take one zolpidem and two amitripaline.
I have been doing these medications for years without problem. Only after botox has this dizziness been a problem
doctor
Answered by Dr. Rakesh Madhyastha 26 hours later
Brief Answer:
Botox

Detailed Answer:
Hello

Thanks for getting back

I am sorry for the short delay in my reply. I was going through articles and inquiring with my colleagues on this. Most articles and opinions indicate that this is an extremely rare occurrence. Here are some of the suggestions

1. Giddiness was caused when Botox injections were not stored at the right temperature
2. Vaso vagal attack during the injection caused short term fall in blood pressure and giddiness.

Your symptoms are pointing towards postural hypotension ( gidoness on sitting position), even though history wise it points towards botox injection I would still like you to get an EKG followed by an ECHO cardiogram done as soon as possible to rule out cardiac causes for fall in blood pressure.

I hope I was of help, please get back to me for any further queries

Regards

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,  
Medical Procedures

Recent questions on  Postural hypotension

doctor1 MD

Hi, I've been having a drop in BP when I go from sitting to standing and I feel like I'm on an elevator and very lightheaded when I stand up . Sometimes I feel fine . Happens randomly . Latest ekg was normal . Not sure what other avenues I should...

doctor1 MD

I am currently taking Trazadone 50mg for depression and sleep problems, Klonopin .05mg for anxiety disorder and essential tremors in my hands, and Nortriptyline for debilitating Gi tract spasms 50 mg. I have had a lot of dizziness and light headed...

doctor1 MD

This is a question about my mother, age 93. Mom has bad neck arthritis . No surgery. She had some injections in the neck and upper cervical, including occipital nerve block 4 weeks ago. The shots didnt seem to help much. For the last 3 weeks, she...

doctor1 MD

My Mother, 84, has postural hypotension, COPD,severe osteoarthritis,.

Blood pressure drops when stands. On medication to raise blood pressure, wears elastic stockings, takes iron, eats lots of salt and drinks gatorade;still BO drops when stands. Is getting bedridden.

doctor1 MD

I stopped smoking 2 weeks ago and my hypertension has dropped dramatically from 150/95 to 110/75. (I'm 60 years old.) I have been taking a cocktail of anti-hypertensive drugs for the past 5 years. I'm now experiencing symptoms of postural hypotension. Do you think the drug regime should be reviewed since the probable cause of the hypertension (smoking) is now absent?

doctor1 MD

I am a 49 year old female...I keep getting what I feel like is a surge in my head. I had a CT scan done and everything came back fine..that is the best way I can describe it. My cholesterol is somewhat high according to my doctor. My blood pressure tends to run on the low side. This morning it is 103/79... any ideas?

doctor1 MD

name; MADHUMITA KODAL aged 43yrs. facing problems in front portion of head with giddiness,cramping hand&leg both,felling feeble at the time of certain bad news of anybodies since last four years.now it is felling everyday. taken medicines as DIVAC ER (500)& VERTIN OD (48) about four months.